Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 7, NWS Caribou, ME

July 2, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 2, 2022, 3:01 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 2, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2022, 3:01 AM EDT (07:01 UTC)
In effect from
Jul 2, 2022, 8:00 AM EDT
Expired
Jul 2, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

701 
WHUS41 KCAR 020701
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
301 AM EDT Sat Jul 2 2022

MEZ029-030-030000-
/O.NEW.KCAR.BH.S.0007.220702T1200Z-220703T0000Z/
Coastal Hancock-Coastal Washington-
301 AM EDT Sat Jul 2 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the 70s may cause people to
  underestimate the dangers of the cold water temperatures which
  are currently only in the 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

VJN

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 1:02 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 2, 1:02 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
102 AM EDT Sat Jul 2 2022

.SYNOPSIS...
A cold front will slowly approach the area tonight then slowly
cross the region Saturday. High pressure will build across the
region Saturday night through Monday. Low pressure moves across
the Great Lakes Monday night, moves along and near the coast of
Maine on Tuesday,then exits into the Canadian Maritimes Tuesday
night. High pressure builds in on Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
1255 AM Update: Looks like the FA is catching a break from most
of the shwrs and tstms earlier tngt. Patchy fog was re-
introduced for all of the Rgn til erly morn based on latest sfc
obs. Latest sfc obs also indicated that we had to lower fcst
ovrngt lows ovr NW areas upwards to 2 to 3 deg F, with temps at
some lctns, already below prev fcst lows by a deg or two.

Prev Disc: Elevated instabilty ahead of the cold front
persists all night and can't rule isolated thunderstorms after
midnight. Some fog is also likely with moist and humid air mass
settling over the area. Fog will be most likely along the
Washington County coast and wherever heavy showers fall this
evening. The cold front will enter the northwestern portion of
the state late tonight and slowly sweep across the forecast area
on Saturday. The bulk of the shower and thunderstorm activity
on Saturday will be in the southern half of the forecast area.
Will have to watch for locally heavy rain in the morning with
PWs surging towards 2 inches, a deep warm cloud layer and low
level jet. This appears to be most likely in the Downeast region
Saturday morning. Not expecting a lot of surface-based
instability due to clouds ahead of the front, but some
convection is possible with the front in the midday to early
afternoon hours. Cooler and drier air advects into the area for
the afternoon.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
A cold front crossing Downeast areas during the evening will exit
across the Gulf of Maine early Saturday night. Could still have a
slight chance of showers in advance of the front. Partly
cloudy/mostly clear skies are then expected overnight in the
wake of the front. High pressure builds toward the region Sunday
through Sunday night, then crosses the region Monday. Expect
mostly clear/partly cloudy skies across northern areas both
Sunday and Monday, with mostly clear skies Downeast. Expect
mostly clear skies across the entire region Monday night. Expect
near normal, to slightly above normal, level temperatures
Sunday. Near normal, to slightly below normal, level
temperatures are expected Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A northern stream shortwave moves into the upper Saint Lawrence
River Valley Monday night, the tracks across Maine on Tuesday. It
appears there should be some weak to moderate isentropic upglide
with this system - favoring stratiform over convective
precipitation. Showalter indices are marginal for elevated
convection, and given weak to non-existent cape, have not included
any thunder, though it cannot be completely ruled out Tuesday
afternoon. At this time it appears any rain is more likely from
around Bangor on south than across the northern interior.

The region will then be under WNW to NW flow aloft Tuesday night-
Friday, with it between deep layered ridging over the Southeast and
South Central US and an upper low over Eastern Canada. The result
will be passing shortwave troughs and ridging, with periods of dry,
punctuated by hit or miss showers (and possibly even a rumble of
thunder) when a shortwave trough passes. Other than possibly some
lingering rain/showers Tuesday evening over mainly Downeast Maine,
it is far more likely to be dry than wet Tuesday night through
Thursday night, so pops are limited to at most slight chance. It
appears that the next shortwave of note comes on Friday - so do have
some chance pops then, mainly across the North.

Temperatures should be near to slightly below normal Monday night
through Friday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR conditions persist through the period outside of
thunderstorm activity. Thunderstorms will be mostly north of
GNR and HUL this evening and some may be severe. Can't rule out
some patchy shallow fog depending on which northern terminals
receive heavy showers followed by some clearing tonight. Fog is
surging northward towards the coast and will certainly impact
sites such as Machias and Eastport tonight, but am currently
expected it to just miss BHB to the east.

For Saturday morning, a few hours of MVFR cigs are possible in
the morning. Embedded thunderstorms are possible early in the morning
for sites such as BGR and BHB. Otherwise, isolated thunderstorms
are possible with a cold front later in the morning into early
afternoon.

SHORT TERM:
Saturday night...VFR/MVFR early with the slight chance of a
shower, then VFR. Southwest winds 5 to 10 knots, becoming
west/northwest.

Sunday through Monday...VFR. West/northwest winds 10 to 15 knots
Sunday and Monday. West/northwest winds 5 to 10 knots Sunday
night.

Monday evening: VFR.

Late Monday Night-Tuesday: MVFR or lower possible. LLWS possible
southern terminals.

Tuesday night-Wednesday: Becoming VFR Tuesday evening.

&&

.MARINE...
NEAR TERM: Will maintain the existing SCA as winds will finally
come up this evening with gusts up to 25kt possible and seas
eventually reaching 5 ft tonight. An area of fog is moving
towards the waters now and upon arrival this evening, it may
stick around into Saturday evening until a cold front sweeps it
out.

SHORT TERM: Winds/seas below small craft advisory levels Saturday
night through Monday. A chance of showers early Saturday night.
Wind gusts could be near SCA levels Monday evening on the
coastal ocean waters, otherwise winds should be 10 kt or less
and seas 3 ft or less on the waters Monday night-Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
     ANZ050-051.

&&

Near Term...VJN
Short Term...Norcross
Long Term...Maloit
Aviation...VJN/Norcross
Marine...VJN/Norcross
Hazardous weather outlook, Jul 2, 2:58 AM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
258 AM EDT Sat Jul 2 2022

MEZ001>005-010-031000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Central Piscataquis-
258 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Northern Maine and North Woods Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ006-011-015>017-031-032-031000-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
258 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Scattered thunderstorms will be accompanied by heavy downpours of
rain especially midday until mid afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-031000-
Coastal Hancock-Coastal Washington-
258 AM EDT Sat Jul 2 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Scattered thunderstorms will be accompanied by heavy downpours of
rain especially midday until late afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-031000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
258 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

In the hours before

Local storm report, Jul 1, 11:57 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1157 PM EDT FRI JUL 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             4 SE LILLE              47.25N 68.05W
07/01/2022  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            NEAR SAINTE-ANNE-DE-MADAWASKA. ALSO
            ESTIMATED WIND GUST TO 55 MPH.

&&

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:15 PM EDTSpecial Weather StatementCARWaldo45 min
Jul 2, 3:41 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot, Washington49 min
Jul 2, 3:45 PM EDTSpecial Marine WarningCAR90 min
Jul 2, 4:25 PM EDTSevere Thunderstorm WarningCARHancock, Washington50 min

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.